DSpace
 

KNUSTSpace >
Research Articles >
College of Science >

Please use this identifier to cite or link to this item: http://hdl.handle.net/123456789/11586

Title: A Note on the Spread of Infectious Diseases in a Large Susceptible Population
Authors: Barnes, Benedict
Aidoo, A. Y.
Osei-Frimpong, E.
Darkwah, K. F.
Keywords: Analytic solution
Exponential growth
Recovered population
Bifurcation
SIR model
Issue Date: 2012
Publisher: International Mathematical Forum
Citation: International Mathematical Forum, Vol. 7, 2012, no. 50, 2481 - 2492
Abstract: In this paper, we show that the recovery compartment of an epidemiological model for a disease in large susceptible population in an SIR model, is determined by the size of the population. We show that, for a large susceptible population, the transient distribution for the recovery compartment does not follow the usual a hyperbolic curve for a small population, but rather an exponential function. In addition, we show that the function for the recovered population has two equilibrium points which have characteristics of transcritical bifurcation.
Description: An article published in International Mathematical Forum, Vol. 7, 2012, no. 50, 2481 - 2492
URI: http://hdl.handle.net/123456789/11586
Appears in Collections:College of Science

Files in This Item:

File Description SizeFormat
aidooIMF49-52-2012.pdf491.81 kBAdobe PDFView/Open

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

 

Valid XHTML 1.0! DSpace Software Copyright © 2002-2010  Duraspace - Feedback